Florida, 2010Rip Current in Florida, June 5, 2010
June 5, 2010 · NWS TBW · 1 event in 1 county or zone
Moderate southwesterly winds were in place across the area. This caused rip currents to develop along some area beaches.
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moderate southwesterly winds were in place across the area. This caused rip currents to develop along some area beaches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 5, 12:54 PM EST, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 5, 12:54 PM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
154 PM EDT SAT JUN 5 2010
.SHORT TERM (TONIGHT - MONDAY)...GFS/ECMWF REMAIN FAIRLY CONSISTENT
WITH SYNOPTIC SCALE FEATURES DURING THE SHORT TERM PERIOD SO WILL USE
A BLEND. CUT OFF LOW OVER LA IS PROGD TO OPEN UP AND LIFT SLOWLY OUT
TO THE NORTHEAST INTO THE MISSISSIPPI VALLEY TONIGHT AND SUNDAY WHERE
IT WILL MERGE WITH ANOTHER UPPER TROUGH MOVING EAST FROM THE PLAINS.
NET RESULT WILL BE A DEVELOPING LONG WAVE TROUGH OVER THE EASTERN
U.S. INTO EARLY NEXT WEEK. THE DEVELOPING UPPER TROUGH WILL KEEP
SURFACE AND UPPER RIDGING SUPPRESSED TO OUR SOUTH THROUGH THE PERIOD
WHILE PUSHING A LATE SEASON COLD FRONT INTO THE SOUTHEASTERN STATES
ON SUNDAY...THEN INTO THE NORTHERN PENINSULA ON MONDAY.
AS FOR THE REST OF THIS AFTERNOON AND TONIGHT EXPECT DIURNAL SEA
BREEZE DRIVEN CONVECTION SOME POSSIBLY STRONG TO GRADUALLY WIND DOWN
OVER INLAND LOCATIONS BY MID EVENING. THEREAFTER AM EXPECTING A WARM
AND MUGGY NIGHT UNDER PARTLY CLOUDY SKIES WITH PERHAPS SOME ISOLATED
SHOWERS (POPS 20 PERCENT) DEVELOPING ALONG THE COAST OVERNIGHT WITHIN
THE MOIST SOUTH TO SOUTHWEST WIND FLOW.
DURING SUNDAY ABUNDANT MOISTURE AND INSTABILITY WILL AGAIN RESULT IN
SCATTERED TO NUMEROUS SHOWER AND THUNDERSTORM DEVELOPMENT (POPS 50
TO 60 PERCENT RANGE) ALONG THE SEA BREEZE AND OUTFLOW CIRCULATIONS
FROM LATE MORNING INTO THE AFTERNOON WITH A SOUTHWEST TO WEST STEERING
FLOW FAVORING HIGHEST POPS AND GREATEST AREAL COVERAGE OF STORMS
AGAIN SETTING UP OVER INLAND LOCATIONS DURING THE MID AND LATE
AFTERNOON HOURS. WILL KEEP ISOLATED POPS (20 PERCENT) IN PLACE FOR
SUNDAY NIGHT FOR ALL ZONES AS WEAK TROUGHING ALOFT AND THE AFOREMENTIONED
FRONTAL BOUNDARY APPROACHES FROM THE NORTH.
ON MONDAY THE SOUTHWARD SAGGING FRONTAL BOUNDARY AND SEA BREEZE
CIRCULATIONS COMBINED WITH AMPLE MOISTURE AND INSTABILITY WILL RESULT
IN CONSIDERABLE CLOUDINESS ALONG WITH SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS. ONSHORE FLOW WILL CONTINUE TO FAVOR ABOVE NORMAL
OVERNIGHT TEMPERATURES ALONG THE COAST AND OVER INLAND LOCATIONS
EACH AFTERNOON WITH DAYTIME HIGHS CLIMBING INTO THE UPPER 80S ALONG
THE COAST AND LOWER TO MID 90S INLAND...WITH OVERNIGHT LOWS IN THE
MID 70S INLAND AREAS AND UPPER 70S TO AROUND 80 ALONG THE IMMEDIATE
COAST. THE ABOVE NORMAL TEMPERATURES COMBINED WITH HIGH HUMIDITY
VALUES WILL RESULT IN UNCOMFORTABLE OUTDOOR CONDITIONS THROUGH THE
PERIOD WITH HIGH HEAT INDICES EXPECTED.
.LONG TERM...(MONDAY NIGHT - SATURDAY)...SOUTHERN EXTENT OF EASTERN
U.S. TROF WILL CONTINUE TO SAG SOUTHWARD EARLY IN THE PERIOD AS
MOISTURE DEPTH DECREASES SIGNIFICANTLY PER MODEL CROSS-SECTIONS AND
SOUNDING PROFILES MONDAY NIGHT. DRIER AIR OVERSPREADS MUCH OF THE
REGION TUE AND WED AND HAVE REDUCED POTENTIAL FOR RAINFALL OTHER
THAN A SLIGHT CHANCE OVER INTERIOR SECTIONS WITH ANY RESIDUAL
MOISTURE LINGERING COMBINED WITH A REDEVELOPING EAST/SOUTHEAST
FLOW ACROSS THE AREA AS THE SURFACE RIDGE AXIS RESIDES TO OUR
NORTH. ADJUSTED MAX/MIN TEMP A COUPLE OF DEGREES COOLER OVER NORTH
AND INLAND SECTIONS TUE NIGHT/WED TO REFLECT EFFECTS OF DRY AIR
ADVECTION. OTHERWISE...A WESTERN RIDGE-EASTERN TROF DEVELOPS
ACROSS THE COUNTRY LATER IN THE WEEK THROUGH NEXT WEEKEND WHICH
SHOULD KEEP A LID ON ANY SIGNIFICANT RAINFALL ACTIVITY ACROSS THE
FORECAST AREA.
&&
.AVIATION...MAINLY VFR CONDITIONS TO PREVAIL EXCEPT FOR VCTS THROUGH
00Z AND SOME MVFR CIGS TONIGHT. SW WINDS THIS AFTERNOON WILL BECOME
LIGHT AND VARIABLE OVERNIGHT AND INTO SUNDAY.
&&
.MARINE...SURFACE AND UPPER RIDGING OVER THE SOUTHERN PENINSULA AND
CARIBBEAN WILL MAINTAIN A SOUTH TO SOUTHWEST WIND FLOW IN THE 10 TO
15 KNOT RANGE WITH SEAS OF 2 TO 4 FEET OVER THE GULF WATERS TONIGHT
THROUGH MONDAY. A WEAKENING FRONTAL BOUNDARY SAGGING SOUTH INTO THE
NORTH CENTRAL WATERS LATE ON MONDAY WILL ALLOW WINDS TO BRIEFLY
BECOME NORTHWEST THEN NORTHEAST THROUGH EARLY TUESDAY AS THE FRONT
MOVES INTO THE REGION...BEFORE BECOMING EAST TO SOUTHEAST TUESDAY
NIGHT THROUGH THURSDAY AS SURFACE HIGH PRESSURE OFF THE MID ATLANTIC
SINKS SOUTH AND BECOMES ALIGNED EAST TO WEST FROM THE WESTERN ATLANTIC
ACROSS THE NORTH CENTRAL PENINSULA. WINDS AND SEAS SHOULD REMAIN BELOW
15 KNOTS AND 5 FEET THROUGH THE FORECAST PERIOD WITH NO HEADLINES
ANTICIPATED AT THIS TIME.
&&
.FIRE WEATHER...AMPLE LOW LEVEL MOISTURE AND RAIN CHANCES WILL KEEP
HUMIDITY VALUES WELL ABOVE CRITICAL LEVELS THROUGH EARLY NEXT WEEK
WITH NO FIRE WEATHER ISSUES EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 79 92 78 90 / 20 50 20 50
FMY 77 94 78 90 / 20 50 20 50
GIF 77 94 77 92 / 30 60 20 60
SRQ 78 93 76 88 / 20 50 20 50
BKV 75 92 75 90 / 20 60 20 50
SPG 80 92 80 89 / 20 50 20 50
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...57/MCMICHAEL
LONG TERM/AVIATION...10/LAMARRE
Hazardous weather outlook, Jun 5, 3:44 AM EST, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
444 AM EDT SAT JUN 5 2010
FLZ039-042-043-048>052-055>057-060>062-065-060845-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
444 AM EDT SAT JUN 5 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
SOUTHWEST FLOW WILL CONTINUE ACROSS THE AREA TODAY. THIS WILL KEEP VERY WARM
AND HUMID AIR IN PLACE ACROSS THE PENINSULA. STORMS SHOULD DEVELOP
ALONG THE WEST COAST SEABREEZE BY LATE MORNING AND INTO THE
AFTERNOON HOURS. STORMS WILL BE MOST LIKELY ACROSS INTERIOR
PORTIONS OF THE PENINSULA BY THIS AFTERNOON. SOME STORMS WILL BE
STRONG WITH GUSTY WINDS...SMALL HAIL...AND VERY HEAVY RAINFALL. RAIN
WILL BE HEAVY ENOUGH TO PRODUCE LOCAL AREAS OF FLOODING IN LOW
LYING AND POORLY DRAINED AREAS. STORMS WILL ALSO CONTAIN FREQUENT
CLOUD TO GROUND LIGHTNING. AN ISOLATED SEVERE STORM IS
POSSIBLE...WITH DAMAGING WIND GUSTS THE PRIMARY THREAT. THE
GREATEST RISK OF AN ISOLATED SEVERE STORM WILL BE GENERALLY ALONG
AND EAST OF INTERSTATE 75.
WHEN SKIES DARKEN...MOVE INDOORS. IF THERE IS TIME...UNPLUG APPLIANCES
AND ELECTRICAL EQUIPMENT. WAIT UNTIL THE STORM ENDS BEFORE USING THE
TELEPHONE OR RUNNING WATER.
...EXCESSIVE HEAT IMPACT...
VERY WARM TEMPERATURES IN THE LOW TO MID 90S DURING THE AFTERNOON
HOURS ALONG WITH HIGH HUMIDITY WILL COMBINE TO PRODUCE HIGH HEAT
INDEX VALUES OF 101 TO 106 DEGREES FOR SEVERAL HOURS DURING THE
HOTTEST TIME OF THE DAY.
DRINK PLENTY OF WATER...BEFORE YOU GET THIRSTY. WEAR LIGHTWEIGHT AND
LIGHT COLORED CLOTHING. RESERVE STRENUOUS EXERCISE FOR EARLY MORNING
OR EVENING HOURS. STAY NEAR AIR CONDITIONED LOCATIONS IF POSSIBLE.
...RIP CURRENT IMPACT...
MODERATE SOUTHWEST FLOW WILL SET UP OVER THE EASTERN GULF PRODUCING
SMALL BREAKING WAVES ALONG AREA BEACHES INCREASING THE RISK FOR RIP
CURRENTS TODAY.
TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES
AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND
NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH
ABOVE YOUR KNEES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
...THUNDERSTORM IMPACT...
SOUTHWEST WINDS FOR THE NEXT SEVERAL DAY WILL ALLOW FOR HIGH
HUMIDITY TO REMAIN IN PLACE AND PROVIDE FUEL FOR DAILY
THUNDERSTORMS. SCATTERED THUNDERSTORMS BY LATE MORNING AND INTO
THE AFTERNOON EACH DAY COULD BE STRONG...WITH HEAVY
DOWNPOURS...FREQUENT CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS
POSSIBLE.
...EXCESSIVE HEAT IMPACT...
HIGH TEMPERATURES IN THE LOW TO MID 90S WITH HIGH HUMIDITY LEVELS
INTO EARLY THIS COMING WEEK WILL ALLOW FOR HEAT INDEX VALUES TO
APPROACH 105 DEGREES FOR A FEW HOURS DURING THE HOTTEST TIME OF
THE DAY.
DRINK PLENTY OF WATER...BEFORE YOU GET THIRSTY. WEAR LIGHTWEIGHT AND
LIGHT COLORED CLOTHING. RESERVE STRENUOUS EXERCISE FOR EARLY MORNING
OR EVENING HOURS. STAY NEAR AIR CONDITIONED LOCATIONS IF POSSIBLE.
...RIP CURRENT IMPACT...
PERSISTENT SOUTHWEST FLOW WILL PRODUCE SMALL BREAKING WAVES ALONG
AREA BEACHES INCREASING THE THREAT FOR RIP CURRENTS THIS WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
JOHNSON
Rip Current, Sarasota
- When
- June 5, 2:30 PM EST
- Where
- Sarasota forecast zone
- Injuries
- 1 direct, 0 indirect
- Reported by
- Newspaper
A 14-year-old male was caught in a rip current off of Siesta Key Beach Access 10 and nearly drowned. The boy was unconscious when a female beachgoer rescued him, but he was resuscitated and transported to the hospital.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Ohio, June 5 to 6, 20107 deaths · 28 injured · $103 million · EF4 · 15 events
- Tornadoes and Flash Flood in Illinois, June 5 to 6, 20101 death · 31 injured · $12 million · EF3 · 15 events
- Tornadoes and Flash Flood in Michigan, June 5 to 6, 201011 injured · $61 million · EF2 · 10 events
- Tornadoes and Damaging Winds in Indiana, June 5 to 6, 20104 injured · $1.2 million · EF3 · 9 events
- Tornadoes and Damaging Wind in Illinois, June 5, 2010$87 million · EF2 · 12 events
- Tornadoes and Damaging Winds in Michigan, June 5, 2010$900,000 · EF2 · 8 events
- Tornado and Flash Flooding in Illinois, June 5, 2010$1.0 million · EF2 · 3 events
- Tornado and Damaging Winds in Ohio, June 5, 2010$500,000 · EF2 · 3 events
- Excessive Heat in Nevada, June 5 to 6, 20101 death · 1 event
- Tornado and Flash Flooding in Michigan, June 5 to 6, 2010$2.3 million · EF1 · 5 events
- Flooding in Utah, June 5 to 10, 2010$6.5 million · 2 events
- Tornado and Flash Flooding in Ohio, June 5, 2010$655,000 · EF1 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 239738.